Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 5, NWS Northern Indiana

March 31, 200821 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Mar 31, 2008, 3:16 PM EDT for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Apr 1, 2008, 2:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 3:16 PM EDT (19:16 UTC)
In effect from
Apr 1, 2008, 2:00 AM EDT
Expired
Apr 1, 2008, 2:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 311916
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EDT MON MAR 31 2008

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM SOUTHERN WISCONSIN
NORTHEAST INTO THE CENTRAL GREAT LAKES TONIGHT INTO TUESDAY
MORNING. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE ACROSS
THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER NORTHERN
INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER MICHIGAN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-010330-
/O.NEW.KIWX.WI.Y.0005.080401T0600Z-080401T1800Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
316 PM EDT MON MAR 31 2008 /216 PM CDT MON MAR 31 2008/

...WIND ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 2 PM EDT
/1 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
2 PM EDT /1 PM CDT/ TUESDAY. 

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH LATE TONIGHT INTO TUESDAY MORNING AND EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH-SOUTH THOROUGHFARES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KIWX 010257
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT MON MAR 31 2008

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM SOUTHERN
WISCONSIN NORTHEAST INTO THE CENTRAL GREAT LAKES TONIGHT INTO
TUESDAY MORNING. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE
ACROSS THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER
NORTHERN INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER
MICHIGAN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-011100-
/O.CON.KIWX.WI.Y.0005.080401T0600Z-080401T1800Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1057 PM EDT MON MAR 31 2008 /957 PM CDT MON MAR 31 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
2 PM EDT /1 PM CDT/ TUESDAY...

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH OVERNIGHT INTO TUESDAY MORNING AND CONTINUE INTO THE EARLY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH-SOUTH THOROUGHFARES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 010739
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 AM EDT TUE APR 1 2008

.A DEEPENING AREA OF LOW PRESSURE WILL TRACK FROM NORTHERN LOWER
MICHIGAN EARLY THIS MORNING INTO NORTHERN ONTARIO BY LATE
AFTERNOON. THIS WILL COMBINE WITH AN AREA OF HIGH PRESSURE ACROSS
THE NORTHERN PLAINS TO CREATE VERY WINDY CONDITIONS OVER NORTHERN
INDIANA...NORTHWEST OHIO...AND EXTREME SOUTHWEST LOWER MICHIGAN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-011545-
/O.CON.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
339 AM EDT TUE APR 1 2008 /239 AM CDT TUE APR 1 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON...

WINDS WILL BECOME WEST AND EVENTUALLY NORTHWEST AT 25 TO 35 MPH
THIS MORNING WITH GUSTS TO 45 MPH POSSIBLE INTO EARLY AFTERNOON.
THE WIND WILL SLOWLY SUBSIDE AS LOW PRESSURE MOVES AWAY LATER
TODAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIWX 011353
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 AM EDT TUE APR 1 2008

.A DEEP LOW PRESSURE AREA OVER LAKE HURON WILL MOVE INTO WEST
QUEBEC BY LATE AFTERNOON. AS THE LOW TRACKS AWAY FROM THE
AREA...WINDS WILL GRADUALLY DIMINISH. SUSTAINED WINDS OF AROUND 30
MPH WITH GUSTS TO OVER 40 MPH WILL DIMINISH BY LATE TODAY.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-011800-
/O.CON.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
953 AM EDT TUE APR 1 2008 /853 AM CDT TUE APR 1 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON. 

SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DIMINISH
BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 011803
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT TUE APR 1 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-011915-
/O.EXP.KIWX.WI.Y.0005.000000T0000Z-080401T1800Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
203 PM EDT TUE APR 1 2008 /103 PM CDT TUE APR 1 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 30 MPH OR HIGHER WITH GUSTS TO 45 KNOTS ARE NO
LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:38 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 31, 1:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON MAR 31 2008

.AVIATION...
IFR AND/OR LOW END MVFR CIGS/VIS EXPECTED THROUGH THIS AFTN INTO
EARLY THIS EVE WITH ABUNDANT LL MOISTURE IN PLACE. ALSO SHOULD SEE
SFC WINDS INCREASE THIS AFTN WITH LL INVERSION LIKELY TO MIX OUT
SOME IN WARM SECTOR OF APPROACHING COLD FRONT. AS FOR RAIN CHCS
THIS AFTN...EXPECT LINE OF SHOWERS/STORMS IN NE IL AND FAR NW IN
TO AFFECT SBN AFTER 19Z WHILE FWA WILL BE PRIMARILY DRY WITH ISO
SHOWERS/STORMS POSSIBLE. LINE OF SHOWERS/STORMS JUST WEST OF SBN
DEVELOPED IN AREA OF DEEP MOISTURE CONVERGENCE IN MO THIS AM AND
IS NOW TRACKING CLOSE TO BAROCLINIC ZONE FROM THE IL/WI BORDER
NORTHEAST INTO CENTRAL MI. INTENSITY OF STORMS BEGINNING TO WEAKEN
PER WARMING CLOUDS TOPS VIA IR SATELLITE AND MORE STABILITY
THROUGHOUT THE COLUMN DOWNSTREAM. STILL THINK THIS COMPLEX OF
SHOWERS/STORMS WILL IMPACT SBN IN THE TIMEFRAME MENTIONED ABOVE.
NO MAJOR CHANGES MADE TO THE TAFS TONIGHT INTO TUE AM AS STILL
EXPECTING ANOTHER...STRONGER...LINE OF SHOWERS/STORMS TO TRANSLATE
THROUGH FROM WEST TO EAST BTW 03Z AND 09Z ALONG A STRONG COLD
FRONT. EXPECT STRONG WINDS AND IFR CONDITIONS WITH THIS LINE
OVERNIGHT. MVFR CIGS...GUSTY WINDS NEAR 30 KNOTS...AND MAINLY DRY
CONDITIONS ARE EXPECTED BEHIND THE FRONT AFTER 08Z IN SBN AND 10Z
IN FWA.

&&

.PREV DISCUSSION... /ISSUED 1131 AM EDT MON MAR 31 2008/

UPDATE...
UPDATED ZONES TO GET RID OF MORNING WORDING IN ZONES.
OTHERWISE...LOWERED POPS THROUGH 19Z ACROSS THE ENTIRE REGION AS
BAROCLINIC ZONE HAS LIFTED NORTH OF CWA WITH JUST WIDELY SCATTERED
RAIN SHOWERS EXPECTED. KEPT WITH LIKELY POPS AFTER 19Z IN THE
NORTH AND WEST FROM 19Z TO 00Z AS LINE OF SHOWERS/STORMS OVER
THE NORTHERN HALF OF IL WILL TRANSLATE NE. THIS LINE OF
SHOWERS/STORMS IS LOCATED WELL AHEAD OF THE SFC COLD FRONT AND
DEVELOPED OVER MO THIS MORNING NEAR AREA OF DEEP MOISTURE CONVERGENCE.
LINE IS NOW TRACKING NE NEAR/ALONG BAROCLINIC ZONE AND SHOULD
WEAKEN A LITTLE WITH TIME. ACTIVITY OVER IL IS MAINLY ELEVATED AT
THIS TIME DUE TO EXTENSIVE CLOUD COVER IN PLACE. THEREFORE...THINKING
ANY STORM ACTIVITY WILL REMAIN ELEVATED WHICH WILL LIMIT THE SEVERE
THREAT THIS AFTN.

SHORT TERM...

TODAY AND TONIGHT...

WARM FRONT ACROSS NORTHWEST FORECAST AREA EARLY THIS MORNING AND
GRADUALLY LIFTING NORTH. ABUNDANT LOW LEVEL MOISTURE IN PLACE AND
THETA E ADVECTION TO CONTINUE THROUGH THE DAY IN WARM SECTOR. STILL
NO STRONG FORCING TO FOCUS PRECIPITATION TODAY BUT COLD FRONT TO
THE WEST WILL APPROACH THIS EVENING WITH INCREASING CHANCES FOR
WIDESPREAD CONVECTION.

SATELLITE AND SURFACE OBSERVATIONS SHOW OVERCAST SKIES AND AREAS OF
FOG...WHICH IS LOCALLY DENSE NEAR WARM FRONT WHERE WINDS REMAIN
LIGHT. EXPECT FOG TO CONTINUE INTO MID MORNING BEFORE FRONT LIFTS
FAR ENOUGH NORTH AND GRADIENT WINDS INCREASE TO BEGIN MIXING. HAVE
ADDED FOG TO GRIDS THROUGH MID MORNING. REGIONAL RADAR MOSAIC SHOWS
A FEW CONCENTRATED AREAS OF SHRA WITH SOME ISOLATED TSRA. ONE BATCH
OF RAIN OVER NORTHEAST FORECAST AREA AND MOVING NORTHEAST. THIS
RAIN SHOULD BE OUT OF FORECAST AREA BY 12Z. ANOTHER AREA ACROSS
SOUTHERN INDIANA LIFTING SLOWLY NORTHEAST AS WELL AS A DEVELOPING
BAND OF SHRA OVER CENTRAL IL. WITH INCREASING THETA E AIR TODAY AND
MODEST LOW LEVEL JET INCREASING TO OVER 50 KNOTS LATE THIS
AFTERNOON...EXPECT SCATTERED TO NUMEROUS SHOWERS THROUGHOUT THE DAY.
RELYING ONCE AGAIN ON NAM WRF 4KM MODEL AS IT DID A RATHER DECENT
JOB WITH PCPN AREAS ON SUNDAY. THIS SUGGEST RAIN TO THE SOUTH WILL
MOVE NORTH AND EXPAND SOME TODAY BUT WANE IN THE AFTERNOON HOURS AS
CONVECTIVE LINE UPSTREAM ORGANIZES. HAVE SIMPLIFIED GRIDS TO
NUMEROUS SHOWERS TODAY WITH ISOLATED TSRA MENTION GIVEN ELEVATED
MARGINAL INSTABILITY.

AS MENTIONED...BETTER CHANCES FOR WIDESPREAD SHRA AND TSRA THIS
EVENING AND OVERNIGHT AHEAD OF MAIN COLD FRONT. USED THE NAM WRF
4KM AGAIN FOR TIMING AS IT HAS THE BEST CONVECTIVE PARAMETERS. ITS
OUTPUT SUGGEST A LITTLE FASTER TIMING WITH CONVECTIVE LINE THAN
OPERATIONAL MODELS. THIS SEEMS REASONABLE AS ITS DEVELOPMENT IS
AHEAD OF STRONG SHORT WAVE WHICH APPEARS TO BE OUT AHEAD OF MAIN
COLD FRONT. EXPECTING THIS LINE TO ENTER NORTHWEST FORECAST AREA
AROUND 00Z AND CROSS THE REGION THROUGH 06 TO 09Z. MOST MODELS NOW
IN AGREEMENT ON PCPN ENDING QUICKLY AFTER 09Z. TRENDED POPS AND WX
GRIDS DOWN LATE TONIGHT TO JUST CHANCE GIVEN THE AGREEMENT AND
TRENDS.

WIND FIELDS REMAIN QUITE STRONG WITH THIS SYSTEM TONIGHT BUT
SURFACE BASED INSTABILITY BEING ADVERTISED AS WEAK TO NON EXISTENT
BY THE MODELS GIVEN TIMING AND EXTENSIVE CLOUD COVER EXPECTED. AS
MENTIONED BY SPC...CANNOT RULE OUT SOME POCKETS OF SURFACE BASED
INSTABILITY WHICH COULD ENHANCE STORM STRENGTH. WIND FIELDS
CERTAINLY STRONG ENOUGH FOR SEVERE AND EVEN TOR POTENTIAL GIVEN
STRONG SHEAR VALUES. SURFACE BASED INSTABILITY REMAINS THE LIMITING
FACTOR AND WILL NEED TO BE MONITORED. WILL CONTINUE WITH STRONG
WORDING MENTION IN HWO BUT WOULD NOT BE SURPRISED TO SEE SLIGHT RISK
EXPANDED IF MORE INSTABILITY IS REALIZED TODAY AND CONVECTIVE LINE
BECOMES ORGANIZED UPSTREAM.

LONG TERM...

MODELS IN DECENT AGREEMENT ON POSITION/STRENGTH OF SFC LOW
CENTERED OVER LAKE HURON AT 12Z TUE WITH CDFNT TRAILING S-SW
ACROSS NW OH INTO SRN INDIANA. ALSO GOOD AGREEMENT ON DRY SLOT
PUSHING ACROSS NRN INDIANA AND INTO NW OH AT THAT TIME, SUGGESTING
PRECIP WILL END WITH FROPA IF NOT BEFORE. WRAP AROUND LOW LEVEL
MOISTURE EXPECTED TO MOVE INTO THE AREA FROM THE NW DURING THE DAY
AND MAY COMBINE WITH STRONG CAA TO PRODUCE SOME LIGHT RAIN/SNOW...
MAINLY ACROSS NRN PORTION OF CWA. CYCLONIC FLOW WILL WANE TUE NGT
AS HIGH PRESSURE BUILDS INTO THE AREA. THIS SHOULD ALLOW FOR
DIMINISHING CLOUD COVER AND LIGHT WINDS RESULTING IN MINS WELL
BELOW NORMAL IN THE 20S. FAIR WX WILL CONT THROUGH THE DAY ON
WEDNESDAY WITH JUST SOME HIGH CLOUDS EXPECTED AS THE HIGH PRESSURE
SYSTEM MOVES EAST TO THE LOWER GRTLKS AND ANOTHER LOW PRESSURE
SYSTEM MOVES INTO THE SOUTHERN PLAINS. NAM/GFS AND MOST GFS
ENSEMBLES INDICATE SOME OVERRUNNING PRECIP WILL REACH OUR SRN
COUNTIES BY 12Z THU AS WARM FRONT ASSOCIATED WITH THIS SYSTEM
STRENGTHENS OVER THE OH VALLEY. HWVR...00Z ECMWF WAS CONSIDERABLY
SLOWER TO DEVELOP AND MOVE THIS SYSTEM E-NE INTO OUR AREA. GIVEN
THIS RATHER LARGE DIFFERENCE IN THE MEDIUM RANGE MODELS ON TIMING
THIS FEATURE... RELUCTANT TO MAKE SGFNT CHANGES SO HELD OFF ON
ADDING POPS TO WED NGT ATTM. MODEL CONSENSUS DOES SEEM TO BE THAT
THIS SYSTEM WILL TAKE A TRACK THROUGH THE OHIO VALLEY. WITH CWA ON
COOL SIDE OF THE SFC LOW TRACK... EXPECT TEMPS WILL STRUGGLE TO
RISE THU AND LOWERED OUR GOING HIGHS A FEW DEGREES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...TAYLOR
AVIATION/UPDATE...STEINWEDEL
Hazardous weather outlook, Mar 31, 4:37 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT MON MAR 31 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT MON MAR 31 2008 /337 AM CDT MON MAR 31 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY. A LINE OF STRONG
THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE THUNDERSTORMS
COULD OCCUR AS THERE WILL BE VERY STRONG WINDS IN PLACE.
HOWEVER...INSTABILITY WILL BE A LIMITING FACTOR.

HEAVY RAINFALL REMAINS POSSIBLE WITH THESE THUNDERSTORMS
TONIGHT...WITH SOME LOCATIONS RECEIVING BETWEEN ONE AND TWO
INCHES OF RAIN. MORE INFORMATION ON THE FLOODING POTENTIAL CAN BE
FOUND IN THE HYDROLOGIC OUTLOOK PRODUCT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR MORE RAIN THURSDAY INTO FRIDAY...POSSIBLY
HEAVY AGAIN AS YET ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE
OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
A LINE OF STRONG THUNDERSTORMS IS EXPECTED TONIGHT AND A FEW
ISOLATED SEVERE STORMS COULD OCCUR.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-010845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY WITH A BETTER
CHANCE FOR STRONG THUNDERSTORMS TONIGHT.

CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THIS AFTERNOON
AND TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS AND WAVES
INCREASING TO 3 TO 5 FEET CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO TUESDAY
NIGHT. NORTHWEST WINDS OF 20 TO 25 KNOTS AND WAVES BETWEEN 4 AND 7
FEET CAN BE EXPECTED.

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY ONCE AGAIN DEVELOP
THURSDAY INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.